Alert archive / Georgia / Special Weather Statements in 2022
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 10, 2022, 6:21 PM EDT for Clarke County, Oconee County, Georgia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2022, 6:21 PM EDT (22:21 UTC)
- Expired
- Jul 10, 2022, 6:45 PM EDT
- In force
- 24 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.00 in
- Wind
- 40
Counties Clarke County, GA, Oconee County, GA
The radar
The Atlanta radar (KFFC), 120 km from the middle of the area, began a volume at 22:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.4 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 217 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 778 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -40 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
564
WWUS82 KFFC 102221
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
621 PM EDT Sun Jul 10 2022
GAZ036>038-047-049-102245-
Morgan GA-Walton GA-Oglethorpe GA-Clarke GA-Oconee GA-
621 PM EDT Sun Jul 10 2022
...A strong thunderstorm will impact portions of Oconee, north
central Morgan, central Clarke, northeastern Walton and west central
Oglethorpe Counties through 645 PM EDT...
At 621 PM EDT, a strong thunderstorm was over North High Shoals, or
near Watkinsville, moving southwest at 10 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Watkinsville, Athens, Bogart, North High Shoals, Bostwick, Good Hope,
Bishop, Athens-Clarke County, Whitehall, Beechwood Hills, Eastville,
Barnett Shoals, State Botanical Garden Of Ga and Farmington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3394 8329 3377 8325 3376 8328 3375 8329
3372 8335 3371 8354 3379 8367 3396 8356
3398 8351 3400 8350
TIME...MOT...LOC 2221Z 023DEG 9KT 3383 8350
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 10, 3:37 PM EDT, 2 hours 44 minutes earlier.
Area forecast discussion, Jul 10, 3:37 PM EDT, 2 hours 44 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 337 PM EDT Sun Jul 10 2022 .SHORT TERM /Tonight through Monday Night/... 500mb trough is situated across the CWA this afternoon. Some drier air aloft is noted just to the west. The trough should shift a little eastward overnight, but a shear axis will remain across south central GA through Monday. At the surface, an old frontal boundary slowly pushing south across central GA. This boundary will continue to provide the focus for showers and thunderstorms for the remainder of the short term period - in combination with the mid level shear axis. PWATs along and south of the front will still be 2"+. Pops will be highest along and south of Interstate 20 tomorrow. Widespread severe weather is not anticipated either day, but a few strong thunderstorms are not out of the question. Since the airmass remains very tropical-like south of the weak front, locally heavy rainfall and localized flash flooding will continue possible. High temps on Monday will range from near to just slightly below normal for this time of year. NListemaa .LONG TERM /Tuesday through Sunday/... No major changes were made to the long term forecast. Scattered to numerous showers and thunderstorms each day along with a partly to mostly cloudy sky will have a moderating effect on temperatures -- highs will generally hold in the mid-to-upper 80s with lows in the mid-60s to lower 70s. Isolated flash flooding still appears to be the primary hazard in the long term period as Gulf moisture (characterized by anomalously high PWATs of 2+ inches) continues to overspread north and central Georgia. Further supporting the potential for isolated flash flooding are normal to much above normal streamflows and SPoRT 0-10 cm relative soil moisture depicting a water-logged surface/near-surface layer. Previous discussion follows... Martin Previous Discussion Below... By Monday night, the frontal zone will have receded northward, with the forecast area returning to PWATs over 2 inches and dewpoints return to the mid 70s area wide. The forecast area will be set up underneath a warm moist conveyer belt in the lower-levels, with diffluent flow aloft just south of a broader longwave trough over the Great Lakes and Northeastern CONUS regions. The forecast area will remain under these conditions from Monday Night through Tuesday night with dense cloud cover expected and continued scattered showers and thunderstorms. With the expanded cloud cover and overriding flow, temperatures are expected to be lower than weeks past with highs remaining in the 80s, therefore storm severity is expected to remain lower. However, under the steady Gulf flow, concern is growing for increased isolated flooding potential as several days of persistent rains begin to add up with soil saturation increasing. By Wednesday, a weak tropical low pressure system is expected to be setting up around the Mississippi River delta, further enforcing the Gulf surge across the region. Simultaneously, a shortwave will be rounding the southwest side of the broader trough to the north, pushing a second cold front towards the forecast area ahead of a 1024 high pressure system over the Great Lakes which will help drive the front southward. This convergence will likely result in more widespread precip across the region. This wet pattern remains in place with the aforementioned tropical low hanging around southern Louisiana for several days, and eventually the forcing for the cold front fading off to the. Regardless, in the absence of a dome of high pressure and higher thicknesses, and with abundant moisture and precip throughout the long term period, highs will remain in the upper 80s, low near or just above 70, with generally scattered to numerous showers and storms each day. Thiem Martin && .AVIATION... 18Z Update... SCT-BKN MVFR through the afternoon and early evening. IFR cigs expected overnight with some patchy MVFR fog possible. Winds will switch over to the east side this evening, right around 00-02Z. Best timing for convection to impact the terminal sites will be late this afternoon and early evening. Convection coverage will be less tomorrow. //ATL Confidence...18Z Update... Med confidence all elements. NListemaa && .PRELIMINARY POINT TEMPS/POPS... Athens 69 84 70 89 / 40 30 20 40 Atlanta 71 83 72 88 / 40 40 20 50 Blairsville 64 81 65 86 / 20 20 10 40 Cartersville 70 85 70 90 / 30 20 10 30 Columbus 73 86 73 89 / 40 70 30 70 Gainesville 68 83 70 88 / 30 20 10 40 Macon 72 85 72 91 / 60 70 30 70 Rome 71 88 72 93 / 20 20 5 30 Peachtree City 70 83 70 88 / 40 40 20 50 Vidalia 73 84 73 90 / 70 80 30 70 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...NListemaa LONG TERM....Martin AVIATION...NListemaa
Hazardous weather outlook, Jul 10, 11:10 AM EDT, 7 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1110 AM EDT Sun Jul 10 2022 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-111515- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1110 AM EDT Sun Jul 10 2022 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered to numerous showers and thunderstorms are expected to today into tonight. Isolated storms could become strong, capable of producing gusty winds and frequent lightning. Heavy rainfall associated with these storms could also lead to localized flash flooding concerns. .DAYS TWO THROUGH SEVEN...Monday through Saturday... Scattered to numerous thunderstorms will be possible each afternoon and evening across the forecast area this week. Isolated storms could become strong, capable of producing gusty winds and frequent lightning. Heavy rainfall associated with these storms could also lead to localized flash flooding concerns. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta.
In the hours before
Special weather statement, Jul 10, 5:33 PM EDT, 48 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
533 PM EDT Sun Jul 10 2022
GAZ013-014-021-022-102200-
Dawson GA-Cherokee GA-Forsyth GA-Pickens GA-
533 PM EDT Sun Jul 10 2022
...A strong thunderstorm will impact portions of northeastern
Cherokee, northwestern Forsyth, southwestern Dawson and southeastern
Pickens Counties through 600 PM EDT...
At 533 PM EDT, a strong thunderstorm was over Hollis Lathem
Reservoir, or 10 miles southwest of Dawsonville, moving southwest at
10 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Jasper, Ball Ground, Nelson, Free Home, Drew, Marblehill, Hightower,
Matt, Lake Tamarack, Hollis Lathem Reservoir, Holbrook, Lathemtown,
Ducktown, Tate and Reavis Mountain.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3435 8413 3427 8414 3417 8420 3422 8440
3430 8447 3449 8441 3450 8433
TIME...MOT...LOC 2133Z 037DEG 8KT 3435 8427
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jul 10, 6:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
621 PM EDT Sun Jul 10 2022
GAZ036>038-047-049-102245-
Morgan GA-Walton GA-Oglethorpe GA-Clarke GA-Oconee GA-
621 PM EDT Sun Jul 10 2022
...A strong thunderstorm will impact portions of Oconee, north
central Morgan, central Clarke, northeastern Walton and west central
Oglethorpe Counties through 645 PM EDT...
At 621 PM EDT, a strong thunderstorm was over North High Shoals, or
near Watkinsville, moving southwest at 10 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Watkinsville, Athens, Bogart, North High Shoals, Bostwick, Good Hope,
Bishop, Athens-Clarke County, Whitehall, Beechwood Hills, Eastville,
Barnett Shoals, State Botanical Garden Of Ga and Farmington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3394 8329 3377 8325 3376 8328 3375 8329
3372 8335 3371 8354 3379 8367 3396 8356
3398 8351 3400 8350
TIME...MOT...LOC 2221Z 023DEG 9KT 3383 8350
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 8:40 PM EDT | Special Weather Statement | FFC | Catoosa, Murray, Whitfield | 35 min |
| Jul 9, 9:16 PM EDT | Special Weather Statement | FFC | Catoosa, Murray, Whitfield | 44 min |
| Jul 9, 10:39 PM EDT | Special Weather Statement | FFC | DeKalb | 36 min |
| Jul 9, 10:42 PM EDT | Special Weather Statement | FFC | Walker | 33 min |
| Jul 9, 11:37 PM EDT | Special Weather Statement | FFC | Cobb | 83 min |
| Jul 10, 2:29 AM EDT | River Flood Warning | FFC | Forsyth, Fulton | 4 hr |
| Jul 10, 5:33 PM EDT | Special Weather Statement | FFC | Dawson | 27 min |
| Jul 10, 6:27 PM EDT | Special Weather Statement | FFC | Cherokee, Dawson, Pickens | 33 min |
| Jul 10, 7:18 PM EDT | Special Weather Statement | FFC | Pickens | 27 min |
| Jul 10, 7:51 PM EDT | Special Weather Statement | FFC | Bleckley, Twiggs | 24 min |
Nearby
Special Weather Statements in Georgia, 2022Every special weather statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.